Virginia, 2005

Damaging Winds in Virginia, July 27, 2005

July 27, 2005 · NWS AKQ · 7 events in 3 counties and zones

7 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$13,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 27, 2:47 AM EST, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 27, 2:47 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
347 AM EDT WED JUL 27 2005

.SYNOPSIS...
A COLD FRONT SOUTH OF THE GREAT LAKES WILL MOVE TO THE MID
ATLANTIC COAST TONIGHT AND STALL JUST SOUTH OF VIRGINIA ON
THURSDAY. THE FRONT WILL BEGIN TO DRIFT BACK NORTH AS A WEAK WARM
FRONT FRIDAY INTO THE WEEKEND...AS A WEAK WAVE OF LOW PRESSURE
TRAVELS ALONG THE FRONT.

&&

...EXCESSIVE HEAT WARNINGS CONTINUE OVER MUCH OF THE REGION THROUGH
TODAY...

.SHORT TERM (TODAY THROUGH THURSDAY)...
MAIN CONCERN FOR TODAY...DURING DAYLIGHT HOURS IS THE OPPRESSIVE
HEAT/HUMIDITY. LATEST MODEL GUIDANCE SUGGESTS MAX TEMPS TODAY A
FEW DEGREES WARMER THAN YESTERDAY...SO THE EXCESSIVE HEAT WARNING
CONTINUES ACROSS ALL OF THE FORECAST AREA EXCEPT FOR MARYLAND
OUTER BANKS AND OUTER BANKS CURRITUCK...WHERE HEAT ADVISORIES
CONTINUE THROUGH TODAY. HIGHS TODAY TOPPING OUT NEAR TO A FEW
DEGREES ABOVE 100 COUPLED WITH THE HIGH HUMIDITY...DEW POINTS IN
THE MID TO UPPER 70S...WILL TRANSLATE TO HEAT INDICES AT OR ABOVE
110 WITH HIGHEST READINGS EAST OF I-95 OVER SOUTHEAST VIRGINIA AND
NORTHEAST NORTH CAROLINA WHERE HEAT INDEX READINGS COULD REACH AS
HIGH AS 118. (SEE WBCNPWAKQ AND WBCHWOAKQ FOR FURTHER DETAILS.)
REFIEF IS ON THE WAY IN THE FORM OF THUNDERSTORMS BEGINNING THIS
EVENING AROUND SUNSET. SOME STORMS COULD CONTAIN HEAVY RAIN AS A
COLD FRONT APPROACHES FROM THE NORTHWEST AND A SHORT WAVE MOVES
NORTHEAST ALONG THE BOUNDARY...ONE TO TWO INCH WIDESPREAD RAINFALL
COULD FALL WITH ISOLATED AMOUNTS IN EXCESS OF THREE INCHES CAUSING
RAPID RISES ON RIVERS AND STREAMS AND PONDING ON ROADS. STAY TUNED.
THE FRONT SHOULD STALL JUST TO THE SOUTH OF THE FORECAST AREA ON
THURSDAY.

&&

.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...
NO CHANGES MADE FROM THE PREVIOUS FORECAST. COULD BE LOOKING AT
CONTINUED RAINS GIVING US A BREAK FROM THE OPPRESSIVE HEAT AS THE
FRONT STALLS SOMEWHERE JUST SOUTH OF THE AREA BEFORE MOVING NORTH
AS A WARM FRONT TOWARDS THE WEEKEND.

&&

AVIATION...
MAINLY VFR. SOME MVFR IN HZ BR THIS MORNING AT SBY. TSTMS DEVELOPING
THIS EVENING MAY GIVE SOME IFR AT AIRPORTS AFTER 00Z.

&&

MARINE...
WILL BE STAYING BELOW SMALL CRAFT ADVISORY CRITERIA...AS FRONT
PUSHES S TNGT COULD GET SOME BRIEFLY STRONGER WINDS BUT UNDER SCA
CRITERIA. 3 TO 4 FOOT SWELL FROM FRANKLIN REACHING COAST INTO THU.

&&

CLIMATE...
LAST TIME RIC HIT 100 OR HIGHER WAS AUG 23 2002 AND ORF JUL 15
1995.

LAST TIME RICHMOND REACHED 100+ ON CONSECUTIVE DAYS WAS JUL 1993
AND AT NORFOLK AUG 1977.

LAST TIME RIC REACHED 101 WAS AUG 2002...THE LAST TIME TO 102 WAS
JUL 1998...THE LAST TIME TO 103/104/105 WAS JUL 1977.

GIVEN THE FCST RECORD HIGH TEMPS ARE POSSIBLE TODAY.

RECORDS FOR TODAY...WED 27 JUL ALL TIME RECORD HIGH

RIC  101 - 1940107 AUG 6 1918
ORF  102 - 1940105 AUG 7 1918
SBY  100 - 1940106 JUL 21 1929 AND AUG 7 1918
ECG  100 - 1940 107 JUL 18 1946

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...EXCESSIVE HEAT WARNING FOR MDZ021>024 UNTIL 9 PM WEDNESDAY.
  ...HEAT ADVISORY FOR MDZ025 UNTIL 9 PM WEDNESDAY.
NC...EXCESSIVE HEAT WARNING FOR NCZ012>017-030>032 UNTIL 9 PM
     WEDNESDAY.
  ...HEAT ADVISORY FOR NCZ102 UNTIL 9 PM WEDNESDAY.
VA...EXCESSIVE HEAT WARNING FOR VAZ048-049-060>100 UNTIL 9 PM
     WEDNESDAY.
MARINE...NONE.

&&

SHORT TERM/LONG TERM...22
AVIATION/MARINE...13
Hazardous weather outlook, Jul 27, 4:00 AM EST, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 AM EDT WED JUL 27 2005

NCZ012>017-030>032-VAZ048-049-060>097-281100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-
GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-
POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-
500 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...EAST CENTRAL VIRGINIA...NORTHEAST NORTH CAROLINA...
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND NORTH CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY. HEAT
INDICES ARE EXPECTED TO TOP OUT BETWEEN 110 AND 120 DEGREES TODAY.
FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).

A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDZ021>024-281100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
500 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY. HEAT
INDICES ARE EXPECTED TO TOP OUT BETWEEN 110 AND 115 DEGREES TODAY.
FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).

A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MDZ025-281100-
MARYLAND BEACHES-
500 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY. HEAT INDICES ARE
EXPECTED TO TOP OUT AROUND 106 DEGREES TODAY. FOR FURTHER
DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FROM THE
NATIONAL WEATHER SERVICE (WBCNPWAKQ).

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE EASTERN
SHORE...DUE IN LARGE PART TO LINGERING SOUTHEASTERLY SWELLS FROM
TROPICAL STORM FRANKLIN NOW WELL EAST OF THE SOUTH CAROLINA COAST.
FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE FORECAST
FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).

A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ099-100-281100-
ACCOMACK-NORTHAMPTON VA-
500 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY. HEAT
INDICES ARE EXPECTED TO TOP OUT BETWEEN 110 AND 115 DEGREES TODAY.
FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER
MESSAGE FROM THE NATIONAL WEATHER SERVICE (WBCNPWAKQ).

ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE
EASTERN SHORE...DUE IN LARGE PART TO LINGERING SOUTHEASTERLY SWELLS
FROM TROPICAL STORM FRANKLIN NOW WELL EAST OF THE SOUTH CAROLINA
COAST. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE
FORECAST FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).

A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

VAZ098-281100-
VIRGINIA BEACH-
500 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT FOR TODAY. HEAT INDICES
ARE EXPECTED TO TOP OUT NEAR 117 DEGREES TODAY. FOR FURTHER
DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FROM THE
NATIONAL WEATHER SERVICE (WBCNPWAKQ).

ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE MID
ATLANTIC COAST...DUE IN LARGE PART TO LINGERING SOUTHEASTERLY SWELLS
FROM TROPICAL STORM FRANKLIN NOW WELL EAST OF THE SOUTH CAROLINA
COAST. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE
FORECAST FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).

A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NCZ102-281100-
OUTER BANKS CURRITUCK-
500 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY REMAINS IN EFFECT FOR TODAY. HEAT INDICES ARE
EXPECTED TO TOP OUT AROUND 113 DEGREES TODAY. FOR FURTHER
DETAILS...PLEASE REFER TO THE LATEST URGENT WEATHER MESSAGE FROM THE
NATIONAL WEATHER SERVICE (WBCNPWAKQ).

ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE MID
ATLANTIC COAST...DUE IN LARGE PART TO LINGERING SOUTHEASTERLY SWELLS
FROM TROPICAL STORM FRANKLIN NOW WELL EAST OF THE SOUTH CAROLINA
COAST. FOR FURTHER DETAILS...PLEASE REFER TO THE LATEST SURF ZONE
FORECAST FROM THE NATIONAL WEATHER SERVICE (WBCSRFAKQ).

A COLD FRONT IS EXPECTED TO APPROACH THE FORECAST AREA THIS EVENING
AND TONIGHT. WIDESPREAD THUNDERSTORMS WILL DEVELOP AHEAD OF THIS
FRONT AND MOVE SOUTHEAST INTO THE MID ATLANTIC REGION...INCLUDING
METRO RICHMOND AND NORFOLK THIS EVENING AND OVERNIGHT. SOME OF THESE
STORMS COULD PRODUCE LOCALLY DAMAGING WIND GUSTS...AND DANGEROUS
LIGHTNING. IN ADDITION...HEAVY RAINS COULD CAUSE RIVERS AND STREAMS
TO RISE RAPIDLY AND CAUSE FLOODING PROBLEMS. HEAVY RAINFALL WILL
CAUSE PONDING ON ROADWAYS ENOUGH TO SLOW AND DIVERT TRAFFIC.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>632-650-652-654-656-658-670-281100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
500 AM EDT WED JUL 27 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF AN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

22

The radar

The Norfolk radar (KAKQ), 65 km away, was scanning. The volume nearest the first event began at 12:30 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chesapeake (C)

When
July 27, 7:30 AM EST
Where
Chesapeake (C) County, Deep Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
36.733, -76.350

Tree down across small house of Cedar Road by Union Mission Summer Camp.

Thunderstorm Wind, Amelia

When
July 27, 7:35 PM EST
Where
Amelia County, 4 mi S of Amelia
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
37.283, -77.983

Large tree down across Route 614.

Thunderstorm Wind, Amelia

When
July 27, 7:41 PM EST
Where
Amelia County, Amelia
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.333, -77.983

Trees down across power lines along Amelia Avenue.

Thunderstorm Wind, Amelia

When
July 27, 8:05 PM EST
Where
Amelia County, Mannboro
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.250, -77.833

Numerous trees down, including along Routes 708, 615, and 153.

Thunderstorm Wind, Dinwiddie

When
July 27, 8:14 PM EST
Where
Dinwiddie County, Dewitt
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.033, -77.650

Trees down along 24000 block of Keelers Mill Road.

Thunderstorm Wind, Dinwiddie

When
July 27, 8:15 PM EST
Where
Dinwiddie County, 2 mi SW of Dinwiddie
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
37.067, -77.633

Trees down across power lines near US Route 1 bridge across Stony Creek.

Thunderstorm Wind, Chesapeake (C)

When
July 27, 10:20 PM EST
Where
Chesapeake (C) County, 8 mi SW of Cornland
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
36.533, -76.417

Trees down along Virginia/North Carolina border on Dismal Swamp side on US Route 17.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470767, 5470701, 5470765, 5470766, 5470768, 5470769, 5470770.